It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-11-2005, 12:11 AM   #1
Member
(female)
 
Join Date: Dec 2004
Posts: 51
scriv HB User
overtreatment of levothyroxine

Hi...recent tests showed suppressed , below normal TSH, free T4 above normal and a normal T3.

I am feeling exhausted...intense fatigue, def not feeling hyper. I have read about 'exhausted throtoxicosis' where the thyroxine is burning the patient out and making them feel exhausted, - and wonder if this is me!

My doctor wants to reduce my dosage.

Any comments please?!!

 
Old 02-11-2005, 05:50 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,260
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: overtreatment of levothyroxine

Reducing the dose is the right thing to do. You're clinically hyper, based on above-normal T4 coupled with suppressed TSH... and yes... that can definitely "burn you out".

 
Sponsors Lightbulb
   
Old 02-11-2005, 06:30 AM   #3
Inactive
(male)
 
Join Date: Jan 2005
Posts: 740
Changedusername HB User
Re: overtreatment of levothyroxine

Excess thyroxine gets into your muscle tissue to cause "thyrotoxicosis" and when you've got that, you get that weak-kneed feeling except in every pasrt of your body. When that hormone builds up in your muscles, you feel weak and tired all over as if you went 12 rounds in a prize fight without any prior training.

 
Old 02-11-2005, 10:06 AM   #4
Member
(female)
 
Join Date: Dec 2004
Posts: 51
scriv HB User
Re: overtreatment of levothyroxine

Thank you both - that is exactly how I have been feeling. It is just hard to grasp that I am actually 'hyper' when I feel 'hypo'...

When I reduce the dose, should I expect to feel strange at first?

 
Old 02-11-2005, 10:40 AM   #5
Newbie
(female)
 
Join Date: Jan 2005
Posts: 3
kristin722 HB User
Re: overtreatment of levothyroxine

Oh my goddness, I am so happy I came back to this board. My thyroid is messing with me. I was taking 125mcg 2 pills in am. Thats alot. 250mcg/day. I was told to lower it with saying to myself, Why is this Dr doing this to me as my thyroid needs more Synthoid. He lowered me down to 112mcg 2 pills day, 224. I haven't started as I refilled my 125 mcg. I didn't listen to him and I am so tired, can't get couch and gained alot of weiight. After searching the house today for 45 min, I found the precripition and I am off to CVS to fill it.
Thank so much everyone.

 
Old 02-11-2005, 12:37 PM   #6
Member
(female)
 
Join Date: Oct 2004
Posts: 60
keav HB User
Re: overtreatment of levothyroxine

Just be careful. I went to an endo last October for hypo symptoms. 3 months postpartum. Heartrate low and b/p low. Tsh low and t4 high. T3 was normal. I was told to lower my dose and until I could no longer walk due to swelling and severe fatigue, I got a second opinion. I have slowly been increasing my med since that time (November). Now on 250mcg from 112. Never, ever have hyper symptoms. I have read that all labs can be off with Hashimotos.
Just my 2 cents.
Colleen

 
Old 02-11-2005, 05:58 PM   #7
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: overtreatment of levothyroxine

Scriv:

Yes.. this is a very hard thing to figure out sometimes. The labs make you think one way, but your body is acting more like the other way. I've had all sorts of labs and all sorts of symptoms and what you are telling here...is really not enough to say one way or the other in my opinion.

I would give careful attention to such things as...bowel movements, your temp, your bp, pulse, thought speed, emotions, tremor and eyes. Log them daily and see if there is a pattern emerging...

I do think that when you have one of the frees stick out further than the other one, you could have symptoms related to that, particularly if you are on t4 and you are taking pure t4. This happened to me when I was on straight t4. I was still WAY hypo even though, my labs would make one think I was hyper.

Hope that helps...

~S

 
Old 02-12-2005, 01:23 AM   #8
Member
(female)
 
Join Date: Dec 2004
Posts: 51
scriv HB User
Re: overtreatment of levothyroxine

Yes, it is puzzling, softcrush. Thanks for your input. I too have read that a high T4 just shows that you are taking your T4!
My doctor thinks I need oestrogen too - having been off HRT for one year now, after a menopause 13 years ago. She thinks this is adding to the tiredness.
Other issues are sweating and pain in my left eye...I don't know if these are connected, but the opthalmologist (or however that is spelt) found all to be normal.
It doesn't help that 'normal' people around me say, to console me I suppose, that many people are feeling tired at the moment, that it's the weather etc. but they just don't understand the thyroid tiredness, do they.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone here takes levothyroxine, synthroid, or armour For HypoThyroid? HQproperty Men's Health 1 06-22-2011 10:35 AM
Coming Off Levothyroxine - Help! Kiltee Thyroid Disorders 0 02-18-2009 08:57 AM
starting back on 50 mcgs of levothyroxine hope this time around works. vickie45 Thyroid Disorders 4 08-15-2007 06:32 PM
hey all endo wants me to try to start back on the levothyroxine 50 mcgs . vickie45 Thyroid Disorders 2 08-13-2007 03:35 PM
levothyroxine vs armour mominky Thyroid Disorders 3 06-27-2007 06:26 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1162), MSJayhawk (990), Apollo123 (890), Titchou (825), janewhite1 (823), Gabriel (757), ladybud (736), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:27 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!